Just over a year ago I experienced a loss of sensation which progressed rapidly from the area around my anus to encompass my entire body. This eventually subsided, however it has since returned and I'm at a loss to explain its origins.
The original episode started with a loss of sensation (not numbness per se) around my anus, within a week this had spread to my buttocks, scrotum, penis and, oddly enough, my lower lip and nipples. This progressed further still to encompass my left arm and leg, then my torso and finally my right arm and leg. This episode coincided with a bout of constipation and an inflamed hemorrhoids. This, coupled with my high resting pulse (100-110) and blood pressure led me to assume that poor circulation was the culprit.
I eventually arranged an appointment with my GP and he prescribed a stool softener (Movicol) and a Beta-Blocker (Atenolol), the latter of which I still use. He also arranged for a thorough blood work-up which came back negative on all fronts, though he did mention that my potassium levels were on the high side of normal. Anyway the symptoms soon subsided and I forgot all about it, until that is I started experienced precisely the same progressive symptoms.
This latest episode however does not coincide with any obvious circulatory problems; the Atenolol is working its magic, I'm regular as clockwork and the hemorrhoids is under control. I've already visited my GP who was rather nonchalant about the loss of sensation, he did however authorise a thyroid function test in relation to another, unrelated matter (excessive sweating).
I would really like to know what the ***l is causing this; could it be a trapped nerve, perhaps in the region of my haemorrhoid? Could it be poor circulation? Am I worrying over nothing as my GP's general disinterest would seem to suggest?
Any advice would be greatly appreciated.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?